question-icon

What causes numbness in the feet?

default
Posted on Thu, 29 Dec 2016
Question: I have no feeling on the soles and top of my feet, and they feel very tight when I move them
doctor
Answered by Dr. Rahul Tawde (34 minutes later)
Brief Answer:
It is peripheral neuropathy

Detailed Answer:
Hello, Thank you for posting your question on Health Care Magic.
Are you diabetic? if so the neuropathic symptoms you have described could be related to diabetes. In which case you would need a tighter control of diabetes.
If not it could be due to vitamin b12 deficiency which is known to cause neuropathic symptoms.
You have not mentioned the duration of symptoms, if they have been there for a while then it could be the reasons I mentioned above.
If the symptoms are new and accompanied by back or leg pain please get investigated further.
I would suggest the following
please get a vitamin b 12 levels done
It will give us an idea if you need injectable replacement.
Meanwhile any over the counter multivitamin could be useful.
Best wishes
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on
What causes numbness in the feet?

Brief Answer: It is peripheral neuropathy Detailed Answer: Hello, Thank you for posting your question on Health Care Magic. Are you diabetic? if so the neuropathic symptoms you have described could be related to diabetes. In which case you would need a tighter control of diabetes. If not it could be due to vitamin b12 deficiency which is known to cause neuropathic symptoms. You have not mentioned the duration of symptoms, if they have been there for a while then it could be the reasons I mentioned above. If the symptoms are new and accompanied by back or leg pain please get investigated further. I would suggest the following please get a vitamin b 12 levels done It will give us an idea if you need injectable replacement. Meanwhile any over the counter multivitamin could be useful. Best wishes